Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .

Answered QuestionsNameDate
Is LSD available in 2014 on the black market? Ronson Feb 27 2014
Who decides the "abuse liability" of a drug that the government is considerin... ims Jan 13 2014
Do audio recordings from the Good Friday experiment exist? T. Washington Aug 14 2013


Random Question

Q: I think I have PHPD (HPPD). Please answer these three questions for me




  1. Is an average person who frequently takes psychedelic drugs for several years likely to have any long-term alteration in their vision whatsoever, or should one's vision remain the same as before they ever tried psychoactive drugs?



  2. My main symptom is shifting and movement in anything I look at, do you think this was likely caused from mushrooms and acid, or might I have eye damage from injecting pills that probably shouldn't be injected?



  3. Will continuing to use psychedelic drugs be likely to make this condition worse?

A: Dear Barnes,



There is a variety of available information about PHPD (or HPPD) on the web. You should be able to find some answers on existing sites by starting in the Erowid HPPD Vault and doing a google search for "HPPD".



Best wishes,

Sophie






The quick answers to your question are :




  1. Most people never experience HPPD or any lasting visual effects or problems, even after frequent psychedelic use over a period of years. It is not, however, unheard of after even a single use and is not terribly uncommon with frequent use. These effects tend to dissipate over time after use has ceased.



  2. Knowing why you're experiencing such effects would be extremely difficult to determine. Frequency of use is definitely a factor, as are many things. Persisting visual disturbances seem to be just as common after ecstasy use as they are after psychedelic use. Also, injecting pills of street drugs (you don't actually mention what kind of pills) can be risky as there can be many substances, binders, and fillers present. If the symptoms persist, seeing a doctor is a good idea as it could be completely unrelated to use of psychedelics.



  3. If the visual disturbances were caused by use of psychedelics or recreational drugs...continued use is likely to make the condition worse, or more persistent. People who experience these sorts of ongoing visual effects general describe that they are worse the more recently they have used psychedelics/ecstasy and for most people they lessen or go away entirely 2-8 weeks after last use. There are a small percentage of individuals who experience such effects months or years after last use, but this is very uncommon.




peace,

fire

Asked By : Barnes
Answered By : Sophie
Published Date : 8 / 7 / 2001
Last Edited Date : 9 / 12 / 2007
Question ID : 2782

Categories: [ Health ] [ HPPD ]




Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)